Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 7, NWS State College, PA

March 16, 202512 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Mar 16, 2025, 2:49 AM EDT for 12 counties in Pennsylvania. It took effect at Mar 16, 2025, 6:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 2:49 AM EDT (06:49 UTC)
In effect from
Mar 16, 2025, 6:00 AM EDT
Expired
Mar 16, 2025, 6:00 PM EDT
In force
12 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 39 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 6.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS71 KCTP 160649
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
249 AM EDT Sun Mar 16 2025

PAZ004>006-037-041-042-161900-
/O.NEW.KCTP.WI.Y.0007.250316T1000Z-250316T1900Z/
Warren-McKean-Potter-Tioga-Northern Lycoming-Sullivan-
Including the cities of Laporte, Coudersport, Warren, Bradford,
Trout Run, Mansfield, and Wellsboro
249 AM EDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM EDT THIS 
AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...McKean, Northern Lycoming, Potter, Sullivan, Tioga, and 
  Warren Counties.

* WHEN...From 6 AM this morning to 3 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm 
  wind gusts are also possible late this morning and afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Gusty winds will blow around unsecured objects. Tree limbs could be 
blown down and isolated power outages may result.

&&

$$

PAZ024-033-161900-
/O.NEW.KCTP.WI.Y.0007.250316T1200Z-250316T1900Z/
Cambria-Somerset-
Including the cities of Somerset and Johnstown
249 AM EDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM EDT THIS 
AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Cambria and Somerset Counties.

* WHEN...From 8 AM this morning to 3 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated power outages may result.

* ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm 
  wind gusts are also possible late this morning and afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ057-059-065-066-161900-
/O.NEW.KCTP.WI.Y.0007.250316T1400Z-250316T2200Z/
Dauphin-Lebanon-York-Lancaster-
Including the cities of York, Lebanon, Lancaster, Hershey, and
Harrisburg
249 AM EDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS 
EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Dauphin, Lancaster, Lebanon, and York Counties.

* WHEN...From 10 AM this morning to 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm 
  wind gusts are also possible late this morning and afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Gusty winds will blow around unsecured objects. Tree limbs could be 
blown down and isolated power outages may result.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Dangelo
4 follow-up statements
306 
WWUS71 KCTP 160654
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
254 AM EDT Sun Mar 16 2025

PAZ037-041-161900-
/O.NEW.KCTP.FG.Y.0004.250316T0654Z-250316T1400Z/
/O.CON.KCTP.WI.Y.0007.250316T1000Z-250316T1900Z/
Tioga-Northern Lycoming-
Including the cities of Mansfield, Wellsboro, and Trout Run
254 AM EDT Sun Mar 16 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM 
EDT THIS AFTERNOON...

* WHAT...For the Dense Fog Advisory, visibility less than one mile 
  in dense fog. For the Wind Advisory, south winds 15 to 25 mph with 
  gusts up to 55 mph expected.

* WHERE...Northern Lycoming and Tioga Counties.

* WHEN...For the Dense Fog Advisory, until 10 AM EDT this morning. 
  For the Wind Advisory, from 6 AM this morning to 3 PM EDT this 
  afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Hazardous driving conditions due to reduced visibility.

* ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm 
  wind gusts are also possible late this morning and afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

Consider allowing extra time to reach your destination.

&&

$$

PAZ058-161400-
/O.NEW.KCTP.FG.Y.0004.250316T0654Z-250316T1400Z/
Schuylkill-
Including the cities of Pottsville
254 AM EDT Sun Mar 16 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Schuylkill County.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Hazardous driving conditions due to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider allowing extra time to reach your destination.

&&

$$

PAZ004>006-042-161900-
/O.CON.KCTP.WI.Y.0007.250316T1000Z-250316T1900Z/
Warren-McKean-Potter-Sullivan-
Including the cities of Warren, Laporte, Bradford, and
Coudersport
254 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM 
EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...McKean, Potter, Sullivan, and Warren Counties.

* WHEN...From 6 AM this morning to 3 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm 
  wind gusts are also possible late this morning and afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ024-033-161900-
/O.CON.KCTP.WI.Y.0007.250316T1200Z-250316T1900Z/
Cambria-Somerset-
Including the cities of Somerset and Johnstown
254 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM 
EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Cambria and Somerset Counties.

* WHEN...From 8 AM this morning to 3 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm 
  wind gusts are also possible late this morning and afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ057-059-065-066-161900-
/O.CON.KCTP.WI.Y.0007.250316T1400Z-250316T2200Z/
Dauphin-Lebanon-York-Lancaster-
Including the cities of York, Lebanon, Lancaster, Hershey, and
Harrisburg
254 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM 
EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Dauphin, Lancaster, Lebanon, and York Counties.

* WHEN...From 10 AM this morning to 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm 
  wind gusts are also possible late this morning and afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Dangelo
366 
WWUS71 KCTP 161406
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1006 AM EDT Sun Mar 16 2025

PAZ037-041-161900-
/O.EXP.KCTP.FG.Y.0004.000000T0000Z-250316T1400Z/
/O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T1900Z/
Tioga-Northern Lycoming-
Including the cities of Mansfield, Trout Run, and Wellsboro
1006 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...DENSE FOG ADVISORY HAS EXPIRED...

* WHAT...South winds 20 to 25 mph with gusts up to 55 mph.

* WHERE...Northern Lycoming and Tioga Counties.

* WHEN...Until 3 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The visibility will be slowly improving late 
  this morning into this afternoon, but will likely stay around one 
  half of a mile in many areas until noon, before increasing to 
  above 2 miles by 2 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ058-161515-
/O.EXP.KCTP.FG.Y.0004.000000T0000Z-250316T1400Z/
Schuylkill-
Including the cities of Pottsville
1006 AM EDT Sun Mar 16 2025

...DENSE FOG ADVISORY HAS EXPIRED...

The visibility will be slowly improving late this morning into this 
afternoon, but will likely stay around one half of a mile in many 
areas until noon, before increasing to above 2 miles by 2 pm.

$$

PAZ004>006-042-161900-
/O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T1900Z/
Warren-McKean-Potter-Sullivan-
Including the cities of Laporte, Coudersport, Warren, and
Bradford
1006 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...McKean, Potter, Sullivan, and Warren Counties.

* WHEN...Until 3 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ024-033-161900-
/O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T1900Z/
Cambria-Somerset-
Including the cities of Somerset and Johnstown
1006 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Cambria and Somerset Counties.

* WHEN...Until 3 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ057-059-065-066-162200-
/O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/
Dauphin-Lebanon-York-Lancaster-
Including the cities of Harrisburg, Hershey, York, Lebanon, and
Lancaster
1006 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Dauphin, Lancaster, Lebanon, and York Counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert
815 
WWUS71 KCTP 161857
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
257 PM EDT Sun Mar 16 2025

PAZ024-033-162000-
/O.EXP.KCTP.WI.Y.0007.000000T0000Z-250316T1900Z/
Cambria-Somerset-
Including the cities of Somerset and Johnstown
257 PM EDT Sun Mar 16 2025

...WIND ADVISORY WILL EXPIRE AT 3 PM EDT THIS AFTERNOON...

The threat for strong winds has diminished, but it will remain 
breezy through this evening with gusts over 30 mph.

$$

PAZ004>006-037-041-042-162200-
/O.EXT.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/
Warren-McKean-Potter-Tioga-Northern Lycoming-Sullivan-
Including the cities of Bradford, Warren, Laporte, Coudersport,
Mansfield, Trout Run, and Wellsboro
257 PM EDT Sun Mar 16 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 50 mph.

* WHERE...McKean, Northern Lycoming, Potter, Sullivan, Tioga, and 
  Warren Counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ057-059-065-066-162200-
/O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/
Dauphin-Lebanon-York-Lancaster-
Including the cities of Lebanon, York, Lancaster, Harrisburg, and
Hershey
257 PM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Dauphin, Lancaster, Lebanon, and York Counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

DeVoir
198 
WWUS71 KCTP 162028
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
428 PM EDT Sun Mar 16 2025

PAZ004>006-037-041-162130-
/O.CAN.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/
Warren-McKean-Potter-Tioga-Northern Lycoming-
Including the cities of Coudersport, Bradford, Warren, Trout Run,
Mansfield, and Wellsboro
428 PM EDT Sun Mar 16 2025

...WIND ADVISORY IS CANCELLED...

Winds will remain gusty this evening, but the threat of damaging 
wind gusts has diminished.

$$

PAZ042-162200-
/O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/
Sullivan-
Including the cities of Laporte
428 PM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 50 mph.

* WHERE...Sullivan County.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ057-059-065-066-162200-
/O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/
Dauphin-Lebanon-York-Lancaster-
Including the cities of Lancaster, Harrisburg, York, Lebanon, and
Hershey
428 PM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Dauphin, Lancaster, Lebanon, and York Counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

KF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:04 AM EDT, 45 minutes earlier.

Area forecast discussion, Mar 16, 2:04 AM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service State College PA
204 AM EDT Sun Mar 16 2025

.SYNOPSIS...
* A cold front will push across Central PA Sunday afternoon,
  producing a soaking rain and perhaps some stronger
  thunderstorms.
* One cooler day on Monday will be followed by a warm up as
  ridging moves in from the west and settles overhead for mid-
  week.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
Late evening satellite imagery shows a persistent marine
stratus deck covering much of Central PA. Model guidance
indicates any breaks in the cloud cover will fill in overnight
ahead of an approaching warm front. Increasing low level
moisture ahead of this boundary, will likely result in a bit of
late night drizzle, mainly where the southeast flow is forced to
ascend the higher elevations of the Central Mtns. Ridgetop fog
is already noted over Schuylkill County this evening and expect
similar conditions to develop later tonight over the ridgetops
of Central PA.

Model 2m temp plumes support slowly rising temperatures
overnight associated with the arriving warm front. Expect
daybreak readings to be mostly in the mid to upper 50s.

The approach of a powerful low level jet, combined with a
weakening inversion, should result in increasingly gusty SSE
winds late tonight. This is especially so over the N and W Mtns,
where the HREF and latest HRRR support wind gusts of 35kts+ on
the leeward (northwest) sides of ridges by dawn.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM MONDAY/...
By Sunday morning, a potent wind field will overspread
Pennsylvania with more than sufficient wind shear to support
severe weather, but instability will be the main hindrance to
the occurrence of damaging winds. CAMS suggest there will be
multiple rounds of showers for most, with the first round
accompanying the passage of the low level jet and plume of Gulf
moisture, then another round of convection likely accompanying
the cold front itself Sunday evening.

The following summary of Sunday's hazards represents our latest
thinking for an event that poses a conditional threat of strong
to damaging winds.

NON-CONVECTIVE WINDS: Most guidance brings 60-70KT SSW winds as
close as 2-3kft aloft, so it won't take much to tap into. That
being said, antecedent stability likely prevents surface winds
outside of convection from getting too strong. Perhaps the mtn
tops could have 40+MPH gusts outside of any convection or decent
mixing. But, many other places are progged to be too stable to
get high gusts unless there is mixing due to deep
convection/thunderstorms. Winds remain southeasterly this
evening, gradually veer to southerly Sunday ahead of the front,
and quickly veer to the west in the wake of the front Sunday
night. The strongest gradient wind events around here tend to
be in westerly flow downwind of the Laurels, but prefrontal
southerlies appear to be the primary concern in this case and
generally sub-Advisory (44mph) gusts are expected outside of
convective showers/storms.

CONVECTIVE HAZARDS: The latest SPC outlook for Sunday keeps a
Marginal Risk across the region, but has introduced a 2% tornado
threat for much of Central PA. At the start of the day,
southeast surface winds will enhance the low-level shear
profile making it more than sufficient for damaging wind &
tornadoes IF any showers/storms can get sufficiently tall. Much
of the guidance has only a few hundred J/kg of pre-frontal CAPE
Sunday afternoon, and the persistence of clouds the last few
days does not lead to much confidence in the realization of
sufficient stability for a widespread threat. Nonetheless,
decent large scale forcing will support a couple rounds of
low-topped convection that may not produce much lightning and
an isolated damaging wind gusts and/or brief tornado cannot be
ruled out. The cold front and associated convection should exit
the region Sunday evening, but some SHRA may linger in eastern
PA and perhaps the Laurels as winds gradually taper off.

FLOODING: PWATs with this system will be between 1 and 1.5
inches, which is in the >99th percentile for this time of year
and indicates these showers will be efficient rainmakers. Latest
ensemble mean qpf supports a widespread 0.75 to 1 inch of
beneficial rain across Central PA Sunday with little risk of
flooding. However, orographic enhancement associated with a
pre-frontal southerly flow is likely to result in somewhat
higher rain totals across the mtns north of I-80, where flash
flood guidance is a bit lower (~1"/3hrs), so can't rule out some
minor flooding issues in this region Sunday PM.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Fair and closer to seasonable weather appears likely Monday, as
surface ridging builds southeast into PA. However, relatively
cool air aloft should produce a decent amount of stratocu. Dry
and warm conditions are then expected Tue and Wed, as upper
level ridging builds over the East Coast and the surface ridge
slips east of PA. EPS mean 850mb temps peak around 10C Wed,
supportive of max temps potentially exceeding 70F over parts of
the area. The combination of winds and dry conditions could
lead to an elevated risk of fire spread by Wed PM.

Medium range guidance supports the chance for a round of
showers with a cold front passage next Thursday. Latest ensemble
plumes indicate rainfall will not be very significant with this
fast-moving front.

Blustery and colder conditions are likely behind the front
Thursday night into part of Friday, with scattered rain/snow
showers accompanying the upper trough passage, mainly over the N
and W Mtns.

Latest EPS and GEFS track a weakening shortwave across the state
next Saturday, which could be accompanied by scattered, light
rain showers.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Low CIGS will persist through much of the day on Sunday, though
there could be some breaks in the clouds across the area in the
afternoon. MVFR ceilings are expected across much of the region,
with IFR expected at MDT and LNS into the morning. Wind gusts
will also continue to increase into the morning with much of
the area likely seeing gusts of 30 to 40 knots by the afternoon.

LLWS will prevail across the airspace into Sunday with a 50 to
60+ knot low-level jet traversing the region. As surface wind
gusts increase during the morning the LLWS threat will be
somewhat mitigated, but if gusts do not get as high as
anticipated we may have to extend the mentions of shear in the
TAFs.

Showers will begin to enter from the west around 09Z and will
gradually spread eastward into the morning. These initial
showers should be fairly light. Attention then turns to a line
of thunderstorms that is expected to move through during the
afternoon and early evening ahead of a cold front. The line of
storms will approach BFD and JST around 17Z and will quickly
progress eastward, reaching the eastern airfields by 21Z. Have
introduced PROB30s for showers and thunderstorms at all
airfields to show initial thoughts on timing, but this will have
to be refined throughout the day. Models have been trending
towards a more unstable environment ahead of these storms, and
the stronger storms will be capable of producing wind gusts
greater than 50 knots and perhaps even an isolated tornado.

Behind these storms, all areas except MDT and LNS are expected
to experience a period of VFR conditions. As winds turn to the
west behind the cold front, MVFR ceilings will redevelop at BFD
and JST.

Outlook...

Mon...Windy and colder with clearing skies.

Tue...VFR with lighter winds.

Wed...VFR.

Thu...Showers overspreading the area from west to east.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo/Banghoff
NEAR TERM...Fitzgerald
SHORT TERM...Fitzgerald/Banghoff
LONG TERM...Fitzgerald
AVIATION...Bauco
Hazardous weather outlook, Mar 15, 3:51 AM EDT, 22 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
351 AM EDT Sat Mar 15 2025

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-160800-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
351 AM EDT Sat Mar 15 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Widespread showers with embedded thunderstorms are expected on
Sunday as a strong cold front moves through. A few of these storms
could produce damaging wind gusts. Winds away from any thunderstorms
may also gust into the 40s, especially on the higher terrain. A few
minor flooding issues may arise as rainfall of an inch or more may
occur in just a few hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected on Sunday.

In the hours before

Special weather statement, Mar 15, 11:14 PM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service State College PA
1114 PM EDT Sat Mar 15 2025

PAZ058-160800-
Schuylkill-
1114 PM EDT Sat Mar 15 2025

...AREAS OF DENSE FOG TONIGHT...

Dense fog will affect the higher terrain of Schuylkill County
overnight, including much of I-81. Visibility of less than one
quarter of a mile can be expected.

Please use extra caution if you are going to be traveling through
this area. Slow down to allow more time for you to react to
dangerous situations.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:54 AM EDTDense Fog AdvisoryCTPLycoming, Schuylkill, Tioga7 hr
Mar 16, 12:59 PM EDTSevere Thunderstorm WarningCTPBedford, Cambria, Somerset61 min
Mar 16, 1:27 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk, McKean, Warren63 min
Mar 16, 1:47 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Elk and 1 more43 min
Mar 16, 1:55 PM EDTTornado WarningCTPCambria, Clearfield35 min
Mar 16, 2:00 PM EDTTornado WarningCTPCameron, Elk, McKean30 min
Mar 16, 2:03 PM EDTTornado WarningCTPClearfield, Elk27 min
Mar 16, 2:27 PM EDTSevere Thunderstorm Warning Considerable damage threatCTPCameron, Centre, Clearfield, Clinton, Elk, McKean and 1 more78 min
Mar 16, 2:27 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon, Mifflin78 min
Mar 16, 2:30 PM EDTTornado WarningCTPCameron, Centre, Clearfield, Clinton, Elk30 min
Mar 16, 2:34 PM EDTTornado WarningCTPMcKean, Potter26 min
Mar 16, 2:42 PM EDTTornado WarningCTPMcKean, Potter33 min
Mar 16, 2:53 PM EDTSpecial Weather StatementCTPFulton52 min
Mar 16, 3:18 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Tioga57 min
Mar 16, 3:58 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Fulton, Huntingdon, Juniata, Perry62 min
Mar 16, 4:16 PM EDTSpecial Weather StatementCTPSullivan, Union29 min
Mar 16, 5:49 PM EDTSpecial Weather StatementCTPMontour26 min
Mar 16, 6:12 PM EDTSpecial Weather StatementCTPNorthumberland33 min
Mar 16, 6:48 PM EDTSpecial Weather StatementCTPLebanon42 min
Mar 16, 7:08 PM EDTSpecial Weather StatementCTPCumberland, Franklin37 min
Mar 16, 7:52 PM EDTSpecial Weather StatementCTPDauphin, Lebanon38 min

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.